MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vomiting (2144); Lethargy (2560)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (unknown id) was implanted on (b)(6) 2024, in a 3-year-old female patient.The patient slipped and hit the head on the hardwood floor closed to the implanted shunt.After two to three hours, shunt failure symptoms were noticed such as lethargy and vomiting.Therefore, the valve was removed and replaced on (b)(6) 2024.There were no visible cracks or blockage noticed however, there was a blood in the siphonguard.
 
Additional Manufacturer Narrative
Updated fields: d1, d2a, d2b, d4, d9, g3, g6, h2, h3, h4, h6, h11.The certas valve (id 828814pl) was returned for evaluation.Failure analysis - the position of the cam when valve was received was on setting 7.The valve was visually inspected, and no defect observed.The valve failed the test for programming, occlusion, siphon guard and pressure.The valve passed the test for leak and reflux.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification, biological debris was found on the ruby ball, motor and on the seat of the ruby ball.Root cause analysis - the root cause for the shunt failure is due to biological debris and protein build up interfering with the valve.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20757299
Report Number3013886523-2024-00369
Device Sequence Number8561076
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public10381780529378
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828814PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale
Patient Weight16 KG
Patient RaceBlack Or African American